MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE
Model Number 357.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part # 357.403, synthes lot # us91162, supplier lot # us91162, release to warehouse date: 03 jun 2008, supplier: orchid unique, no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 6.0 mm/ 10.0 mm step drill bit cannulated, large qc, tfn (part # 357.403, lot # us91162, mfg # 03- jun-2008) was received at us customer quality (cq) with no visual defects.There was no sign of a proximal bend.Functional test: a functional test was performed, and the drill stop attached to the proximal end of the step drill bit was unable to be disassembled.The complaint was able to be replicated, therefore the complaint is confirmed.The cutting portion of the reamer is dull to the touch and worn.The complaint of the reamer not being able to fit in the motor could not be confirmed since the motor was not returned.Dimensional inspection: dimensional analysis was within specification based on drawing.Document/specification review: the following drawing(s) was reviewed; 6.0 mm/ 10.0 mm step drill bit cannulated, large qc, tfn.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes, reports an event in (b)(6) as follows: it was reported that on an unknown date, the stepped drill bit in question doesn't fit in the motor since the proximal part is worn out.There is no consequence to the patient.This report is for one (1) drill stop.This is report 2 of 2 for (b)(4).

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9824817
Report Number2939274-2020-01253
Device Sequence Number13756296
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.405
Device Catalogue Number357.405
Device Lot Number5638320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1